MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 303 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 303 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 09793194001
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable sodium electrode and ise indirect na-k-cl for gen.2 assay results from 13 patient samples tested on the cobas c 303 analytical unit.The following are the patient samples identified to have discrepant results from the list provided: on (b)(6) 2026: patient sample 1 the initial sodium result from the analyzer was 148.4 mmol/l.The repeat result from another cobas analyzer was 139.9 mmol/l.Patient sample 2 the initial sodium result from the analyzer was 146.2 mmol/l.The repeat result from another cobas analyzer was 138.2 mmol/l.On (b)(6) 2026: patient sample 3 the initial chloride result from the analyzer was 102.2 mmol/l.The repeat result from another cobas analyzer was 90.7 mmol/l.The initial results were deemed high and were questioned by the doctors, prompting the rerun.The repeat results were deemed correct.
 
Additional Manufacturer Narrative
The initial sodium electrod serial number is (b)(6).The initial ise indirect na-k-cl for gen.2 electrode serial number is (b)(6).The expiration dates were not provided.The field service engineer inspected the analyzer and determined that debris accumulation and physical damage to the ion-selective electrode (ise) dilution cup caused the event.He replaced the dilution cup, cleaned the sipper nozzle, aspirate/dispense nozzles, and vacuum nozzles.He performed successful hardware and ise checks.The customer performed successful calibrations and qcs.The investigation determined that the damaged ise dilution cup caused the event.The investigation determined that the service actions resolved the issue.

Brand Name
COBAS C 303 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25092576
Report Number1823260-2026-01752
Device Sequence Number5079310
Product Code JJE
UDI-Device Identifier07613336220153
UDI-Public07613336220153
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K220134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09793194001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown